MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 (CA19-9); CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 (CA19-9); CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports advia centaur xpt ca19-9 lot 535 discordant (elevated) result relative to alternate method testing.The alternate method testing is considered correct.It is unknown if the initial result was reported to the physician.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with these observations.
 
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer reported an observation of a discordant (elevated) advia centaur xpt ca19-9 lot 535 discordant elevated result relative to alternate method testing.The customer believes the alternate test method results to be correct.The customer sent the sample to another laboratory as part of their investigation and result was lower than the advia centaur xpt ca19-9 lot 535 result.The interpretation of results section of the ifu states, "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00418 initial report on 18-sep-2024.Correction: the lot number information documented in mdr 1219913-2024-00418 initial report is incorrect.The following sections of this report have been updated from the incorrect lot number 55973535 (535) to correct lot number 91785539 (539): d4, h4.Additional information: siemens investigated an outside of the united states (ous) customer complaint for advia centaur ca 19-9.Initial results did not match alternate test method results.There were no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment resulting from the observed result discordance.As stated in the advia centaur ca 19-9 instructions for use (ifu): "the concentration of ca 19-9 in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the assay for ca 19-9 used.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining serial levels of ca 19-9 is changed, the laboratory must perform additional serial testing to confirm baseline values." siemens has determined that the performance of the advia centaur ca 19-9 lot 539 has remained within specifications based on internal testing data.Siemens was unable to further investigate this event because the customer declined to provide any additional information.Customer discontinued use of the advia centaur ca 19-9 assay.No product problem was identified, and no further investigation is required.

Brand Name
ADVIA CENTAUR CA 19-9 (CA19-9)
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20252011
Report Number1219913-2024-00418
Device Sequence Number20855468
Product Code NIG
UDI-Device Identifier00630414574028
UDI-Public(01)00630414574028(10)91785539(17)250302
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberN/A
Device Catalogue Number10491244
Device Lot Number91785539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date01/21/2025
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown